Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 31, 2021, 5:41 PM EDT for 6 counties in Virginia. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2021, 5:41 PM EDT (21:41 UTC)
- Expired
- Mar 31, 2021, 6:00 PM EDT
- In force
- 19 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Williamsburg, VA, Gloucester County, VA, James City County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 44 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:50 PM EDT | TSTM WND DMG | 2 Wnw Queens Lake, VA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 WNW QUEENS LAKE. TREE DOWNED AND PARTIALLY BLOCKING ROAD AT VA-143 AND ROCHAMBEAU DR. TIME IS RADAR ESTIMATED. |
| Mar 31, 6:05 PM EDT | TSTM WND DMG | 2 Wnw Queens Lake, VA | TREE DOWNED AND PARTIALLY BLOCKING ROAD AT VA-143 AND ROCHAMBEAU DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WUUS51 KAKQ 312141
SVRAKQ
VAC036-073-095-181-199-830-312230-
/O.NEW.KAKQ.SV.W.0024.210331T2141Z-210331T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
541 PM EDT Wed Mar 31 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southern Gloucester County in eastern Virginia...
Southeastern Charles City County in east central Virginia...
Central York County in southeastern Virginia...
Northeastern Surry County in southeastern Virginia...
Southern James City County in southeastern Virginia...
The City of Williamsburg in southeastern Virginia...
* Until 630 PM EDT.
* At 540 PM EDT, a severe thunderstorm was located near Claremont,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Jamestown and Scotland around 550 PM EDT.
Williamsburg, College Of William And Mary, York Terrace, Kings
Point and Carver Gardens around 600 PM EDT.
Queens Lake, Busch Gardens and Grove around 605 PM EDT.
Gloucester Point, Virginia Institute For Marine Sciences and
Wicomico around 615 PM EDT.
Gloucester Courthouse, Hayes and Achilles around 620 PM EDT.
Other locations impacted by this severe thunderstorm include
Ordinary, Belroi, Lackey, Barlows Corner, Water Country U.S.A., Camp
Peary, Spring Grove, Centerville, Ewell and Governors Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3720 7655 3722 7656 3721 7658 3722 7659
3720 7659 3715 7698 3724 7699 3725 7697
3728 7699 3739 7667 3738 7666 3737 7667
3737 7666 3738 7663 3739 7665 3744 7649
3722 7642
TIME...MOT...LOC 2140Z 250DEG 32KT 3723 7690
HAIL...<.75IN
WIND...60MPH
$$
EI1 follow-up statement
759
WWUS51 KAKQ 312200
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
600 PM EDT Wed Mar 31 2021
VAC036-073-095-181-199-830-312210-
/O.CAN.KAKQ.SV.W.0024.000000T0000Z-210331T2230Z/
Gloucester VA-Charles City VA-York VA-Surry VA-James City VA-
City of Williamsburg VA-
600 PM EDT Wed Mar 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GLOUCESTER...
SOUTHEASTERN CHARLES CITY...CENTRAL YORK...NORTHEASTERN SURRY...AND
SOUTHERN JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However wind gusts up to
40 mph and heavy rain are still possible with this thunderstorm.
LAT...LON 3720 7655 3722 7656 3721 7658 3722 7659
3720 7659 3715 7698 3724 7699 3725 7697
3728 7699 3739 7667 3738 7666 3737 7667
3737 7666 3738 7663 3739 7665 3744 7649
3722 7642
TIME...MOT...LOC 2158Z 250DEG 32KT 3729 7669
$$
EIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:17 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 31, 4:17 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
417 PM EDT Wed Mar 31 2021
.SYNOPSIS...
A strong cold front will cross the region this evening into
tonight, bringing widespread showers and embedded thunderstorms.
Cold Canadian high pressure builds across the region, bringing
markedly cooler temperatures for the end of the week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 400 PM EDT Wednesday...
Late this aftn, a cold front was about to push into extrm wrn
VA. Latest radar showed area of showers with embedded tstms
moving through wrn/cntrl and nrn areas of CWA. Temps ranged from
around 60/lower 60s extrm NW, to the upper 70s/near 80 SE.
This activity will move ewrd across the region from late this
aftn through this evening, in advance of the cold front. A few
storms could produce damaging wind gusts, and a brief tornado is
also possible. Otherwise, heavy downpours could result in minor
flooding, esply of low lying and poor drainage areas.
Additional on and off showers will continue tonight into Thu
morning, along and behind the front. Lows tonight will range
through the 40s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 400 PM EDT Wednesday...
Lingering showers will move offshore by late Thu morning or
midday, as the front pushes farther out to sea. There could be a
stray shower Thu aftn/early evening, as the upper trough drops
into the region. Before the trough swings off the coast Fri
morning, there could even be a flurry over the Bay or eastern
shore area. Otherwise, becoming generally partly sunny during
Thu with highs only in the upper 40s to mid 50s.
Cool high pressure will then build into and over the region Thu
night into Sat aftn. A little concerned about clouds over ern
portions of the region late Thu night into Fri morning, not
allowing temps to drop to hard freeze levels in SE VA and NE NC.
But, for now, have gone with a Freeze Watch for some interior SE
VA and NE NC counties for late Thu night into Fri morning. Lows
will range from the upper 20s to mid 30s.
Partly to mostly sunny and very cool on Fri with highs only in
the mid to upper 40s. The colder night everywhere will be Fri
night with lows ranging from the mid 20s to lower 30s, under a
clear sky. Sunny or mostly sunny on Sat, with highs mainly in
the mid to upper 50s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 220 PM EDT Wednesday...
High pressure moves off the SE coast Sun and lingers there through
the extended. This will allow for temps to rebound to average temps
in the beginning of the week and above average temps for the middle
to end of the week. Mostly dry for the extended as well with just a
couple of weak shortwaves passing well to our NE Tues and Wed. A low
pressure system moving into the Great Lakes Thurs into Fri will bump
up PoPs to a slight chance (15-20%) by late Thurs, although models
suggest best chances will be late Thurs night into Fri.
Highs in the upper 60s to around 70F for most with low to mid 60s
for the Eastern Shore Sun and Mon, low to mid 70s for most with mid
to upper 60s for the Eastern Shore Tues, and mid to upper 70s for
most with upper 60s to lower 70s for the Eastern Shore Wed and
Thurs. Lows in the low to mid 40s Sun and Mon nights, upper 40s to
lower 50s Tues night, and low to mid 50s Wed night.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM EDT Wednesday...
Conditions will deteriorate to MVFR or IFR conditons at the TAF
sites this aftn into early Thu morning, due to moderate to heavy
rain showers in advance of and with the cold frontal passage.
SSW winds 10-20 kt will shift to the NW or N overnight into
early Thu morning, and become gusty. Cold front will push out to
sea during Thu, with a lingering chance for light showers
through midday. Otherwise, VFR conditions will return from late
Thu morning into Thu aftn, along with gusty NNW winds.
Outlook: VFR conditions will prevail Thu night through Sat, as
cool high pressure builds into and over the region.
&&
.MARINE...
As of 400 PM EDT Wednesday...
A strong cold front is slowly moving across the Appalachian
Mountains this afternoon. Ahead of this front the winds are
generally 10 to 15 kt out of the south. A solid line of convection
has also formed out ahead of the front and should move over the
waters between 6 and 10 PM tonight with brief heavy rain and gusty
winds. The cold front itself will not cross the waters until closer
to midnight to 4 AM Thursday morning. Once the front passes, the
winds will turn northwesterly 20 - 30 kt with gusty up to 35 kt
possible. Have kept the current gale warning in place through
midday Thursday and added the last coastal zone along the Northern
NC coast as well with SCA conditions over the area rivers and
sounds. Behind the initial surge of cold air,expect to see the
gradient relax a little, but should still see 20 - 30 kt conditions
continue into Thursday night as the Surface high pressure system is
still over the central US and the upper trough axis moves through
the Mid-Atlantic states. Will likely need to raise SCA flags across
the entire region through Friday.
By Friday afternoon, expect to see the surface high pressure system
build far enough into the region that the winds should begin to
abate and drop below 20 kt. For the remainder of the weekend,
expect relatively calmer conditions as the surface high slowly sinks
southward into the SE US and Gulf Coast States. A weak back door
front may move across the waters late sunday and switch the winds
back to the north, but not anticipating winds strong enough for SCA
conditions.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Freeze Watch from late Thursday night through Friday morning
for NCZ012>014-030.
VA...Freeze Watch from late Thursday night through Friday morning
for VAZ092-093-096.
MARINE...Small Craft Advisory from 4 AM Thursday to 7 AM EDT Friday for
ANZ633-635>637.
Gale Warning from 1 AM to 1 PM EDT Thursday for ANZ630>632-634-
650-652-654-656-658.
Small Craft Advisory from 1 AM Thursday to 7 AM EDT Friday for
ANZ638.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...MAM/TMG
LONG TERM...RMM
AVIATION...TMG
MARINE...ESS/RHRHazardous weather outlook, Mar 31, 4:25 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 425 PM EDT Wed Mar 31 2021 MDZ021>025-VAZ048-060>062-064>069-075>090-099-100-509>522-012030- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 425 PM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and embedded thunderstorms may contain heavy rain which could result in minor flooding this evening. There is also the potential for damaging wind gusts in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ015>017-031-032-102-VAZ095-097-098-523>525-012030- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach-York- Newport News-Hampton/Poquoson- 425 PM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Periods of showers and thunderstorms are possible across the outlook area this evening. Heavy rain could result in ponding of water and localized flooding issues, especially in flood prone and urban areas. There is also the potential for damaging wind gusts in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub-freezing temperatures will be possible Thursday and Friday nights, and could be hazardous to any crops or sensitive vegetation that has begun to grow. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>014-030-VAZ092-093-096-012030- Northampton-Hertford-Gates-Bertie-Southampton-Isle of Wight-Suffolk- 425 PM EDT Wed Mar 31 2021 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Periods of showers and thunderstorms are possible across the outlook area this evening. Heavy rain could result in ponding of water and localized flooding issues, especially in flood prone and urban areas. There is also the potential for damaging wind gusts in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. Sub-freezing temperatures are expected Thursday and Friday nights, and could be hazardous to any crops or sensitive vegetation that has begun to grow. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. TG
In the hours before
Special weather statement, Mar 31, 4:19 PM EDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Wakefield VA 419 PM EDT Wed Mar 31 2021 VAZ080>082-514-312045- Charles City-Prince George-Dinwiddie-Eastern Chesterfield (Including Col. Heights)- 419 PM EDT Wed Mar 31 2021 ...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN CHESTERFIELD...WEST CENTRAL CHARLES CITY...NORTHWESTERN PRINCE GEORGE AND EAST CENTRAL DINWIDDIE COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG... At 419 PM EDT, radar indicated showers were located along a line extending from near Jordans Point to near Petersburg. Movement was northeast at 35 mph. Wind gusts in excess of 40 mph are possible with these showers. These showers will be near... Jordans Point around 425 PM EDT. Charles City around 435 PM EDT. Ruthville around 440 PM EDT. Garysville around 445 PM EDT. Other locations impacted by these showers include New Bohemia, Jordan Point Country Club, New Hope, Richard Bland College, Birchett Estate and Petersburg National Battlefield. Strong wind gusts are possible with these showers. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. LAT...LON 3737 7702 3717 7716 3713 7746 3732 7745 TIME...MOT...LOC 2019Z 239DEG 31KT 3734 7726 3716 7739 Zimmerman
Special weather statement, Mar 31, 4:45 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
445 PM EDT Wed Mar 31 2021
NCZ012-VAZ079>083-087>090-092-514-312130-
Northampton-Charles City-New Kent-Prince
George-Surry-Dinwiddie-Sussex-Southampton-James
City-Brunswick-Greensville-Eastern Chesterfield (Including Col.
Heights)-
445 PM EDT Wed Mar 31 2021
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL
NORTHAMPTON...GREENSVILLE...SOUTHWESTERN SOUTHAMPTON...SUSSEX...
SOUTHEASTERN DINWIDDIE...NORTHWESTERN JAMES CITY...SOUTHEASTERN
CHESTERFIELD...CHARLES CITY...PRINCE GEORGE...SOUTHEASTERN NEW
KENT...SOUTHEASTERN HENRICO...NORTHWESTERN SURRY AND SOUTHEASTERN
BRUNSWICK COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL...THE CITY OF PETERSBURG AND THE CITY OF EMPORIA...
At 445 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Adkins Store to near Carson to
near Gasburg. Movement was east at 30 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Charles City, Emporia,
Waverly, Claremont, Disputanta, Dahlia, Toano, Fort Lee, Purdy,
Prince George, Sussex, Jarratt, Stony Creek, Rustic, Burrowsville,
Garysville and Green Plain.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3736 7731 3735 7727 3739 7725 3738 7723
3740 7722 3745 7674 3725 7687 3725 7689
3723 7688 3653 7734 3655 7793
TIME...MOT...LOC 2045Z 255DEG 25KT 3740 7710 3704 7747 3658 7784
EISpecial weather statement, Mar 31, 4:49 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
449 PM EDT Wed Mar 31 2021
VAZ075>078-085-520-522-312145-
Middlesex-Richmond-Northumberland-Westmoreland-Lancaster-Eastern
Essex-Eastern King and Queen-
449 PM EDT Wed Mar 31 2021
...A LINE OF SHOWERS WILL AFFECT EAST CENTRAL KING AND QUEEN...
NORTHWESTERN MIDDLESEX...NORTHUMBERLAND...RICHMOND...SOUTHEASTERN
WESTMORELAND...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN ESSEX AND
LANCASTER COUNTIES...
At 449 PM EDT, radar indicated showers were located along a line
extending from near White Point Beach to near Little Plymouth.
Movement was northeast at 40 mph.
Wind gusts in excess of 40 mph are possible with these showers.
These showers will be near...
Sharps around 505 PM EDT.
Morattico around 510 PM EDT.
Robley and Farnham around 515 PM EDT.
Lancaster around 520 PM EDT.
Heathsville around 525 PM EDT.
Wicomico Church around 530 PM EDT.
Fair Port around 535 PM EDT.
Other locations impacted by these showers include Lottsburg,
Threeway, Avalon, Brook Vale, Reedville, Belle Isle State Park,
Lyells, Westmoreland, Dodlyt and Erica.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3815 7661 3811 7660 3807 7653 3803 7652
3802 7647 3797 7641 3794 7632 3789 7624
3789 7620 3773 7625 3762 7687 3763 7685
3766 7688 3766 7691 3816 7669
TIME...MOT...LOC 2049Z 240DEG 33KT 3825 7657 3768 7681
ZimmermanSpecial weather statement, Mar 31, 5:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
518 PM EDT Wed Mar 31 2021
VAZ077-078-084>086-090-520-523-312200-
Mathews-Middlesex-Northumberland-Lancaster-Eastern King and
Queen-York-Gloucester-James City-
518 PM EDT Wed Mar 31 2021
...A LINE OF SHOWERS WILL AFFECT GLOUCESTER...SOUTHEASTERN KING AND
QUEEN...MIDDLESEX...SOUTHEASTERN NORTHUMBERLAND...NORTHWESTERN
YORK...NORTHWESTERN MATHEWS...CENTRAL JAMES CITY AND SOUTHEASTERN
LANCASTER COUNTIES AND THE CITY OF WILLIAMSBURG...
At 518 PM EDT, radar indicated showers were located along a line
extending from Urbanna to near Glenns to near College Of William And
Mary. Movement was east at 30 mph.
Wind gusts in excess of 40 mph are possible with these showers.
These showers will be near...
Gloucester Courthouse, Urbanna, Glenns and Saluda around 525 PM
EDT.
Kilmarnock and White Stone around 540 PM EDT.
Gloucester Point, Virginia Institute For Marine Sciences,
Hartfield and Wicomico around 545 PM EDT.
Hayes and Blakes around 550 PM EDT.
Deltaville around 555 PM EDT.
Other locations impacted by these showers include Byrdton, Croaker,
Beulah, Camp Peary, Naxera, Bertrand, Grafton, Amburg, Millenbeck and
Ewell.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3767 7626 3759 7624 3724 7647 3726 7679
3730 7681 3747 7672 3769 7665 3776 7623
TIME...MOT...LOC 2118Z 254DEG 24KT 3766 7657 3749 7664 3728 7676
ZimmermanSpecial weather statement, Mar 31, 5:30 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
530 PM EDT Wed Mar 31 2021
NCZ012-013-VAZ087>089-092-093-312215-
Hertford-Northampton-Isle of
Wight-Surry-Sussex-Southampton-Greensville-
530 PM EDT Wed Mar 31 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON...WESTERN HERTFORD...SOUTHEASTERN GREENSVILLE...WESTERN
ISLE OF WIGHT...SOUTHAMPTON...SUSSEX AND CENTRAL SURRY COUNTIES...THE
CITY OF FRANKLIN AND THE SOUTHWESTERN CITY OF SUFFOLK...
At 529 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Waverly to near Claresville to 12
miles northeast of Dortches. Movement was east at 45 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Franklin, Ahoskie, Murfreesboro, Windsor, Waverly, Courtland,
Garysburg, Rich Square, Wakefield, Boykins, Surry, Dahlia, Chowan
University, Sussex, Conway, Woodland, Seaboard, Ivor, Newsoms and
Dendron.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3619 7733 3621 7739 3624 7738 3632 7744
3631 7757 3634 7758 3638 7755 3641 7755
3645 7763 3707 7723 3715 7671 3677 7673
3665 7690 3656 7693 3655 7692 3624 7706
3625 7721 3621 7723 3621 7729 3617 7731
TIME...MOT...LOC 2129Z 255DEG 44KT 3702 7717 3660 7741 3616 7773
EISpecial weather statement, Mar 31, 5:37 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
537 PM EDT Wed Mar 31 2021
VAZ093-095>098-524-525-312230-
Hampton/Poquoson-Isle of Wight-Norfolk/Portsmouth-Newport
News-Suffolk-Chesapeake-Virginia Beach-
537 PM EDT Wed Mar 31 2021
...A SHOWER WILL AFFECT EAST CENTRAL ISLE OF WIGHT ...THE CITY OF
NORFOLK...THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF
PORTSMOUTH...THE NORTHEASTERN CITY OF SUFFOLK...THE NORTHWESTERN CITY
OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE SOUTHERN CITY OF
NEWPORT NEWS...
At 537 PM EDT, a shower was located over Crittenden, or near
Churchland, moving east at 30 mph.
Wind gusts in excess of 40 mph are possible with this shower.
This shower will be near...
Churchland and Chesapeake around 545 PM EDT.
Old Dominion University, Downtown Norfolk, Hampton University,
Downtown Portsmouth, Portsmouth and Ghent around 555 PM EDT.
Norfolk State University, Norfolk NAS, Norview, Fort Monroe and
Buckroe Beach around 600 PM EDT.
Ocean View, Virginia Wesleyan University and Norfolk International
around 605 PM EDT.
Norfolk around 610 PM EDT.
Virginia Beach around 625 PM EDT.
Other locations impacted by this shower include Hobson, Bayside,
Carrollton, Phoebus, Wards Corner, Benns Church, Huntersville, Wills
Corner, Deanes and Willoughby Spit.
Strong wind gusts are possible with this shower. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3687 7605 3680 7657 3699 7660 3707 7623
3699 7624 3697 7608
TIME...MOT...LOC 2137Z 252DEG 28KT 3689 7649
ZimmermanThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:55 AM EDT | Gale Warning | AKQ | 44 hr | |
| Mar 31, 3:55 AM EDT | Small Craft Advisory | AKQ | 3 days | |
| Mar 31, 2:33 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg, Nottoway | 42 min |
| Mar 31, 3:07 PM EDT | Special Weather Statement | AKQ | Amelia | 38 min |
| Mar 31, 3:15 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 45 min |
| Mar 31, 3:33 PM EDT | Freeze Watch | AKQ | Southampton, City of Franklin | 12 hr |
| Mar 31, 3:43 PM EDT | Special Weather Statement | AKQ | King William | 47 min |
| Mar 31, 3:43 PM EDT | Special Weather Statement | AKQ | King George | 32 min |
| Mar 31, 3:58 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, City of Colonial Heights | 47 min |
| Mar 31, 4:14 PM EDT | Special Weather Statement | AKQ | Henrico, King and Queen, New Kent | 31 min |
| Mar 31, 4:19 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 26 min |
| Mar 31, 4:35 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, King William, Middlesex, New Kent | 40 min |
| Mar 31, 4:45 PM EDT | Special Weather Statement | AKQ | Charles City, Greensville, Prince George, Sussex, City of Emporia, City of Hopewell and 1 more | 45 min |
| Mar 31, 4:49 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland, Richmond | 56 min |
| Mar 31, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 39 min |
| Mar 31, 5:15 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Mar 31, 5:18 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Lancaster, Middlesex, City of Williamsburg | 42 min |
| Mar 31, 5:25 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Mar 31, 5:30 PM EDT | Special Weather Statement | AKQ | Southampton, Surry, Sussex, City of Franklin | 45 min |
| Mar 31, 5:37 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth | 53 min |
| Mar 31, 5:39 PM EDT | Special Marine Warning | AKQ | 35 min | |
| Mar 31, 5:42 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 48 min |
| Mar 31, 5:53 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Mar 31, 5:58 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Mar 31, 6:12 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Franklin, City of Suffolk | 48 min |
| Mar 31, 6:22 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 53 min |
| Mar 31, 6:44 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Mar 31, 6:49 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth, City of Suffolk and 1 more | 56 min |
| Mar 31, 7:07 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Mar 31, 7:18 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
| Mar 31, 7:45 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 45 min |
| Mar 31, 7:53 PM EDT | Special Marine Warning | AKQ | 82 min | |
| Mar 31, 7:56 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.